It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



General Health Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-09-2009, 01:59 PM   #1
Newbie
(female)
 
Join Date: Jul 2009
Location: St. Louis, MO, USA
Posts: 2
kerbuch HB User
Face gets hot & red when eating/Medicine related?

I'm 41 and was diagnosed with thyroid cancer and Hashimoto's Disease 2/08 after my ENT found and removed a lump on my thyroid (had complete thyroidectomy). I had the I-131 radiation and then started on 175 mcg of Levothyroxine 4/08. In Nov. 08 I started having what I refer to as "hot flashes". After a few bites of food my face became very red, very hot and my pulse would race. It lasts about 2-5 minutes and takes about 10-15 minutes to return to normal (whether I continue to eat or not). It did not happen every time I ate and it was NOT food specific. I first saw my general physician, did general blood work and several cardiac tests. All normal results. I then saw my Endocrinologist and did thyroid related blood tests, which showed my med. level was too high but she did not think it was related to my flashes. She lowered my dose to 137 mcg of Levo. and my flashes seemed to happen less frequently. In April this year, I had to go off my medication for 4 weeks to have my body scan to see if any thyroid cancer had returned. The scan was clear. During the time off the med., my flashes decreased and eventually stopped. Of course, when I went back on my medication, the flashes returned. My doctor said we can't lower my dose and is not concerned with the flashes and says I may just have to live with them. I'm not ready to accept that....
I am searching for a new Endocrinologist, but in the meantime, was wondering if anyone has heard of this or experienced it? Any information would be appreciated.

 
Sponsors Lightbulb
   
Old 07-09-2009, 03:15 PM   #2
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: California, U.S.A.
Posts: 3,091
zuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB User
Re: Face gets hot & red when eating/Medicine related?

Hi kerbuch,

Yes, one of the side effects (among many) of Levothyroxine is "flushing" or hot flashes.
I've heard that not all synthetic thyroid drugs work exactly the same way.
Whether this means each has more/less or different side effects I don't know.
It would be interesting to hear what a new endo thinks.

Definitely a good idea to get another opinion.

Also do post your plight on the Thyroid Board as well- bet you'll find a lot of help there! Here's the link:

http://www.healthboards.com/boards/f...play.php?f=122

zuzu

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Face gets hot & red when eating/Medicine related? kerbuch Thyroid Disorders 2 07-10-2009 05:37 AM
Heartburn & Constipation mgc Open to All Other Health Topics 20 01-07-2009 12:42 AM
Tonsilectomy & UPPP no problem at all Brumnier Ear, Nose & Throat 12 11-28-2008 01:19 PM
PET (Patulous Eustachian Tube) & LPR winterj Hearing Disorders 17 07-12-2007 07:22 AM
Link Between Statins & Indigestion/GERD?? Imacarbuff High Cholesterol 4 02-06-2006 06:36 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 04:09 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!